MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 4MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 4MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Model Number 144110
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Foreign Body In Patient (2687)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplement al report will be submitted when additional information becomes available.
 
Event or Problem Description
When trying to remove the bone pins from the patient at the end of the procedure the tibial bone broke.Fluro was called into room to reveal that the bone pin was hit and bent during while performing the tibial keel punch.The surgeon opted to leave the broken pin in the patient.Case type: tka.Surgical delay= 15 minutes.
 
Event or Problem Description
When trying to remove the bone pins from the patient at the end of the procedure the tibial bone broke.Fluro was called into room to reveal that the bone pin was hit and bent during while performing the tibial keel punch.The surgeon opted to leave the broken pin in the patient.Case type: tka surgical delay15 minutes.
 
Additional Manufacturer Narrative
Reported event: when trying to remove the bone pins from the patient at the end of the procedure the tibial bone broke.Fluro was called into room to reveal that the bone pin was hit and bent during while performing the tibial keel punch.The surgeon opted to leave the broken pin in the patient.Case type: tka, surgical delay<= 15 minutes product evaluation and results: product inspection could not be performed as the product was not returned for evaluation.Product history review: review of the device history records cannot be conducted as the lot number is not provided.Complaint history review: review of the complaint history records cannot be conducted as the lot number is not provided.Conclusions: the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.H3 other text : device not returned.

Brand Name
BONE PIN, 4MM X 110MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9750249
Report Number3005985723-2020-00101
Device Sequence Number3188777
Product Code OLO
UDI-Device Identifier00848486018160
UDI-Public00848486018160
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number144110
Device Catalogue Number144110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;